Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On wave propagation in linear viscoelasticity


Authors: W. J. Hrusa and M. Renardy
Journal: Quart. Appl. Math. 43 (1985), 237-254
MSC: Primary 45K05; Secondary 73F99
DOI: https://doi.org/10.1090/qam/793532
MathSciNet review: 793532
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the initial value problem in one-dimensional linear visco-elasticity with a step-jump in the initial data. If the memory kernel is sufficiently smooth on $ \left[ {0,\infty } \right)$, the solution exhibits discontinuities propagating along characteristics and a (higher order) stationary discontinuity at the position of the original step-jump. For a singular memory kernel, the propagating waves are smoothed in a manner depending on the nature of the singularity in the kernel, but the stationary discontinuity remains. We also discuss the effects of these phenomena on the regularity of solutions with arbitrary initial data.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 45K05, 73F99

Retrieve articles in all journals with MSC: 45K05, 73F99


Additional Information

DOI: https://doi.org/10.1090/qam/793532
Article copyright: © Copyright 1985 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website